How can I get rid of a worsening rash caused by IPL hair removal?

I had my first IPL hair removal session 2 weeks ago, done on my legs. Slightly less than a week ago, a rash started developing on my legs and now it is getting much worse by the day and has spread to my thighs and arms as well. Anti-histamines, putting cool washcloths and putting aloe vera gel was only helpful once but stopped working soon after and now the rash just continually gets worse. What caused the rash and how do I prevent/get rid of it?

Doctor Answers 1

Rash on legs after IPL

Thank you for your question lurveme1234. IPL devices can be used for hair removal. Redness and irritation can occur after a treatment. If this happens we note it in our records and adjust the settings on the subsequent treatment. Irritation can be addressed with sun avoidance, cold compresses such as ice packs, antihistamines, over-the-counter strength hydrocortisone cream, and aloe vera. I recommend following up with your doctor for specific advice. Good luck!


Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.